Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 27, 2021, 10:08 AM CDT for Columbia County, Wisconsin. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2021, 10:08 AM CDT (15:08 UTC)
- Expired
- Aug 27, 2021, 11:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.75 in
- Wind
- 40
County Columbia County, WI
The radar
The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 10:40 AM CDT | TSTM WND DMG | Fox Lake, WI | COMBINATION OF LIGHTNING STRIKES AND WIND GUSTS TO 40 TO 50 MPH WITH RESULTANT TREE DAMAGE RESULTED IN SEVERAL POWER OUTAGES IN THE FOX LAKE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130
WWUS83 KMKX 271508
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1008 AM CDT Fri Aug 27 2021
WIZ047-057-058-063-271600-
Dodge WI-Columbia WI-Green Lake WI-Dane WI-
1008 AM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of southeastern Green
Lake, eastern Columbia, northeastern Dane and western Dodge Counties
through 1100 AM CDT...
At 1008 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pardeeville to 6 miles south of Rio to
near Sun Prairie. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sun Prairie, Beaver Dam, Columbus, Pardeeville, Randolph, Fall River,
Markesan, Rio, Cambria, Fox Lake, Wyocena, Reeseville, Otsego,
Clyman, Friesland, Lowell, Doylestown, East Bristol, Astico and
Danville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4375 8889 4363 8889 4363 8883 4329 8867
4319 8926 4354 8937
TIME...MOT...LOC 1508Z 250DEG 36KT 4349 8936 4335 8926 4325 8925
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
HANSENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:56 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Aug 27, 3:56 AM CDT, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 356 AM CDT Fri Aug 27 2021 .SHORT TERM... (Issued 355 AM CDT Fri Aug 27 2021) Today through Tonight: Convection erupted late last night and early this morning along the stationary boundary draped back across northwest IA and along the MN/IA border as the nose of a 40-50kt LLJ and strong moisture transport impinged upon the boundary. Additional showers and thunderstorms developed across central and northeast WI earlier this morning, in response to increasing WAA. Over the next 6 to 8 hours, will have to keep a close eye on convection currently moving E-NE across Iowa. This line of thunderstorms has been meandering north and south over the last few hours, but will gradually lift E-NE as the LLJ veer southwesterly. Given it's current trajectory and the track of the stronger moisture transport through the remainder of the morning do expect some of this thunderstorm activity to make it into south-central WI. Heavy rain is likely with any thundestorms activity given the higher PWATs in place. Any convection that does move in from the west early this morning is expected to gradually weaken or dissipate through mid to late morning. The main stationary front is then expected to lift northward today, as shortwave energy lifts across the region and broad south to southwest flow increases. This would place all of southern WI within the warm sector, with another very warm and muggy day. Temperatures will be back into the 80s, perhaps near 90 along the WI/IL border, and dew points in the mid 70s. Heat indices climb into the 90s, highest along the WI/IL border. Late this afternoon through tonight, chances for additional thunderstorm activity are not a slam dunk and remain highly conditional upon 1) if we have any lingering boundaries around from this mornings convection, 2) how far north the warm front can get and 3) where the next MCS gets organized. It should be noted that outside of the CAMs, majority of the medium range guidance keep much of southern WI dry tonight. This isn't much of a surprise given the focus of the LLJ and stronger moisture transport up across western and northern WI. While the threat of thunderstorm activity remains conditional, we will certainly have enough instability to work with and stronger deep-layer shear towards the end of the day to maintain at least some concern for strong to severe storms if activity can get going across southern WI. Anderson && .LONG TERM... (Issued 355 AM CDT Fri Aug 27 2021) Saturday through Thursday: Saturday will be a hot and humid day, with medium to high confidence that we will see heat indices reach the 100 to 105 mark. Daytime highs will climb into the low to mid 90s, and with predominately southwest flow do expect some of the warmest temperatures to develop near Lake Michigan. Precipitation chances look slim on Saturday, with the warm front well north of the area. However we could see thunderstorms try to sneak into the north on Saturday night, as the LLJ once again becomes established and moisture transport increases across northern and central WI. On Sunday, a cold front drops southeast across the area and brings additional chances for showers and thunderstorms. Deep-layer shear doesn't appear to be overly impressive on Sunday ahead of the cold front, but there certainly will be plenty of instability for thunderstorms to work with. So a few stronger storms and locally heavy rain cannot be ruled out. Early next week, once the cold front passes through we will have a notable drop in humidity levels and somewhat cooler temperatures as high pressure build south across WI. Highs will mostly be in the mid to upper 70s, with a few days in the 80s. As for precipitation chances next week, they remain low at this time. However, as the above mentioned cold front drops south across the region Sunday/Sunday night, flow aloft becomes increasingly zonal, and the frontal boundary will stall out somewhere near or south of the WI/IL border. Will need to keep an eye on where this front stalls out, as it will remain the focus for precipitation chances through early/mid next week. Anderson && .AVIATION... (Issued 355 AM CDT Fri Aug 27 2021) Ceilings range from IFR to VFR, which isn't a surprise given the lingering moisture and stalled frontal boundary draped across far southern WI. As this front lifts north today, expect ceilings to improve later this morning. There will be the potential for showers and thundestorms through mid-day, and then again this evening through tonight. Anderson && .MARINE... (Issued 355 AM CDT Fri Aug 27 2021) A weak stationary front located over far southern Lake Michigan will gradually lift north later today through tonight. Thus, winds will remain predominately easterly today across the lake. Continue to expect locally stronger winds up to 30 kts over far northern Lake Michigan today into tonight. Late tonight through Saturday night, winds become south to southwest as the warm front is progged to surge northward. A cold front arrives Sunday afternoon/evening, becoming westerly and then northerly behind the front heading into Tuesday. Stronger northeast winds may develop Tuesday/Tuesday night in response to a stronger area of high pressure building south into the upper Great Lakes. Thunderstorm activity will remain possible at times over Lake Michigan today through the weekend. Anderson && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 27, 3:53 AM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 353 AM CDT Fri Aug 27 2021 WIZ046-047-051-052-056>060-062>072-280900- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 353 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Showers and thunderstorms are expected to impact portions of south central Wisconsin through this morning. Another round of thunderstorms remains possible tonight, some of which could be strong to severe and pose a threat for damaging winds and large hail. Heavy rain will accompany any shower or thunderstorm activity. Heat index values will flirt with 100 degrees in spots, mostly along and just north of the Wisconsin and Illinois stateline. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional rounds of thunderstorms remain possible over the weekend, especially Saturday night through Sunday evening as a cold front drops southeast across central and southern Wisconsin. Heat index values of 100 to 105 are expected on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Today and Tonight. LMZ643>646-280900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 353 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Thunderstorms remain possible this morning, and then again this evening and into the overnight hours, mainly near and north of the Port of Milwaukee. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances for thunderstorms are forecast at times through the weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-280900- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 353 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected at times today and tonight, especially over the northern half of Lake Michigan. East winds today into tonight may gust up to 30 kts across far northern Lake Michigan. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances for thunderstorms are forecast at times through the weekend. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 27, 9:02 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
902 AM CDT Fri Aug 27 2021
WIZ047-051-057-058-271445-
Dodge WI-Columbia WI-Green Lake WI-Fond Du Lac WI-
902 AM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southeastern Green
Lake, west central Fond du Lac, east central Columbia and
northwestern Dodge Counties through 945 AM CDT...
At 901 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cambria, or 9 miles west of Beaver Dam, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beaver Dam, Randolph, Cambria, Burnett, Fox Lake, Atwater and Astico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4341 8909 4350 8916 4371 8887 4350 8868
TIME...MOT...LOC 1401Z 235DEG 19KT 4349 8903
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HANSENLocal storm report, Aug 27, 9:42 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
942 AM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM HAIL 5 NNE CROSS PLAINS 43.19N 89.62W
08/27/2021 E0.75 INCH DANE WI PUBLIC
&&
MBKSpecial weather statement, Aug 27, 10:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1008 AM CDT Fri Aug 27 2021
WIZ047-057-058-063-271600-
Dodge WI-Columbia WI-Green Lake WI-Dane WI-
1008 AM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of southeastern Green
Lake, eastern Columbia, northeastern Dane and western Dodge Counties
through 1100 AM CDT...
At 1008 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pardeeville to 6 miles south of Rio to
near Sun Prairie. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sun Prairie, Beaver Dam, Columbus, Pardeeville, Randolph, Fall River,
Markesan, Rio, Cambria, Fox Lake, Wyocena, Reeseville, Otsego,
Clyman, Friesland, Lowell, Doylestown, East Bristol, Astico and
Danville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4375 8889 4363 8889 4363 8883 4329 8867
4319 8926 4354 8937
TIME...MOT...LOC 1508Z 250DEG 36KT 4349 8936 4335 8926 4325 8925
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HANSENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:57 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Sauk | 48 min |
| Aug 27, 9:02 AM CDT | Special Weather Statement | MKX | Dodge | 43 min |
| Aug 27, 9:27 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 48 min |
| Aug 27, 10:05 AM CDT | Areal Flood Advisory | MKX | Columbia, Sauk | 75 min |
| Aug 27, 10:47 AM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac | 43 min |
| Aug 27, 11:19 AM CDT | Special Weather Statement | MKX | Fond du Lac | 41 min |
| Aug 27, 11:59 AM CDT | Special Weather Statement | MKX | Sheboygan | 31 min |
| Aug 27, 2:46 PM CDT | Special Weather Statement | MKX | Fond du Lac | 44 min |
| Aug 27, 3:24 PM CDT | Special Weather Statement | MKX | Sheboygan | 51 min |
| Aug 27, 4:01 PM CDT | Special Weather Statement | MKX | Dodge | 59 min |
| Aug 27, 4:07 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 26 min |
| Aug 27, 4:09 PM CDT | Special Marine Warning | MKX | 66 min | |
| Aug 27, 4:35 PM CDT | Special Weather Statement | MKX | Washington | 25 min |
| Aug 27, 4:44 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 46 min |
| Aug 27, 5:28 PM CDT | Special Weather Statement | MKX | Washington | 47 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.